Alert archive / Maine / Storm Warnings in 2013

Storm Warning 3, NWS Caribou, ME

February 16, 2013

NWS Caribou, ME issued this storm warning at Feb 16, 2013, 4:41 PM EST. It took effect at Feb 17, 2013, 9:00 AM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2013, 4:41 PM EST (21:41 UTC)
In effect from
Feb 17, 2013, 9:00 AM EST
Expired
Feb 18, 2013, 12:34 PM EST
In force
28 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WHUS71 KCAR 162141
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
441 PM EST SAT FEB 16 2013

ANZ050>052-170900-
/O.UPG.KCAR.SR.A.0003.130217T1500Z-130218T2100Z/
/O.NEW.KCAR.SR.W.0003.130217T1800Z-130218T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
441 PM EST SAT FEB 16 2013

...STORM WARNING IN EFFECT FROM 1 PM SUNDAY TO 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 10 AM EST
MONDAY. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 35 TO 45 KT WITH GUSTS UP TO
  60 KT. SEAS 9 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
5 follow-up statements
411 
WHUS71 KCAR 170336
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1036 PM EST SAT FEB 16 2013

ANZ050>052-171145-
/O.EXT.KCAR.SR.W.0003.130217T1400Z-130218T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1036 PM EST SAT FEB 16 2013

...STORM WARNING NOW IN EFFECT FROM 9 AM SUNDAY TO 10 AM EST
MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 35 TO 45 KT WITH GUSTS UP TO 60
  KT. SEAS 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HEWITT
039 
WHUS71 KCAR 170828
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
328 AM EST SUN FEB 17 2013

ANZ050>052-171630-
/O.CON.KCAR.SR.W.0003.130217T1400Z-130218T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
328 AM EST SUN FEB 17 2013

...STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 AM EST MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 35 TO 45 KT WITH GUSTS UP TO 
  55 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
750 
WHUS71 KCAR 180157
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
857 PM EST SUN FEB 17 2013

ANZ050>052-181200-
/O.CON.KCAR.SR.W.0003.000000T0000Z-130218T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
857 PM EST SUN FEB 17 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO
  55 KT. SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
015 
WHUS71 KCAR 180831
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 AM EST MON FEB 18 2013

ANZ050>052-181645-
/O.EXT.KCAR.SR.W.0003.000000T0000Z-130218T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
331 AM EST MON FEB 18 2013

...STORM WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  50 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
868 
WHUS71 KCAR 181734
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1234 PM EST MON FEB 18 2013

ANZ050>052-190145-
/O.CAN.KCAR.SR.W.0003.000000T0000Z-130218T1800Z/
/O.NEW.KCAR.GL.W.0013.130218T1734Z-130219T0500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1234 PM EST MON FEB 18 2013

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
STORM WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Feb 16, 4:20 PM EST, 21 minutes earlier.

Area forecast discussion, Feb 16, 4:20 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
420 PM EST SAT FEB 16 2013

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP NEAR THE SOUTHEAST COAST TODAY THEN
INTENSIFY AND TRACK TO A POSITION SOUTHEAST OF CAPE COD TONIGHT.
THE LOW WILL THEN RAPIDLY INTENSIFY WHILE TRACKING TO NOVA SCOTIA
SUNDAY.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
BASED ON BLEND OF OPNL 12Z MODEL QPF OUTPUT AND SREF/GFS ENS MEAN
QPF OUTPUT...WE OPTD TO CONVERT MUCH OF THE ORIGINAL BLZRD WATCH
TO SN/BLSN ADV N AND W OF HANCOCK AND WASHINGTON COUNTIES WITH NOT
ENOUGH LIQ EQUIV QPF AND DERIVED SNFL INDICATED ATTM TO RESULT IN
SUSTAINED VSBYS AOB A QUARTER MILE FOR BLZRD WRNGS ATTM. HEAVIER
QPF OVR THE REMAINING BLIZZARD WATCH AREA OF HANCOCK AND WASHINGTON
COUNTIES IS STILL SOMEWHAT UNCERTAIN...SO WITH BLIZZARD CONDITIONS
NOT ANTICIPATED WITH STRONGER N WINDS UNTIL SUN AFTN... THERE IS
STILL TM FOR LATER SHIFTS TO MAKE THE DECISION TO ISSUE A BLIZZARD
WRNG OR SN/BLSN ADV BY THE PRE-DAWN FCST UPDATE.

THE TWO TRICKY PARTS OF THE FCST: 1) HOW SUSTAINED LGT SN WILL BE
OVRNGT OVR PTNS OF THE FA AND WILL THERE BE A BREAK LATE NGT OR
ERLY SUN MORN BEFORE THE SNFL AND WIND FROM THE MAIN LOW ARRIVES...
AND 2) WILL SIG SN RATES MATERIALIZE OVR SE AND TO A LESSER EXTENT
NE AND FAR NRN PTNS OF THE FA SUN AFTN AND SUN NGT WITH THE
ARRIVAL OF MAIN LOW TOWARD THE CAN MARITIMES. FOR NOW...WE SPLIT
UP SN ACCUMULATIONS XPCTD TNGT FROM THOSE XPCTD ON SUN...BUT IF
THERE IS NO BREAK IN SNFL PRIOR TO THE MAIN SN...WIND IMPACT...WE
MAY NEED TO COMBINE THESE ACCUMULATIONS...RESULTING IN A LITTLE
HIGHER SN ACCUMULATIONS TO PTNS OF THE FA.

THE THINKING BEHIND CONVERTING MUCH OF THE PREV BLZRD WATCH AREA
TO A SN/BLSN ADV WAS TO PROVIDE A MORE REFINED CALL TO ACTION
BASED ON CURRENTLY FCSTD PARAMETERS OF SNFL AND WIND. ITS NOT OUT
OF THE QUESTION THAT PTNS OF THE ADV AREA CAN STILL BE UPGRADED TO
A BLZRD WRNG IF FCST CONDITIONS CHG FROM WHAT WE HAVE NOW THRU SUN
NGT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
BRISK NORTHWEST WINDS WILL CONTINUE INTO MONDAY AS LOW PRESSURE
CONTINUES TO LIFT THROUGH THE MARITIMES. EXPECT A CONTINUED CHANCE
FOR SNOW SHOWERS ACROSS NORTHERN AREAS MONDAY MORNING...OTHERWISE IT
WILL REMAIN MOSTLY CLOUDY ACROSS THE NORTH AND PARTLY CLOUDY
DOWNEAST.

HIGH PRESSURE WILL BUILD TOWARD THE AREA MONDAY NIGHT WITH CLEARING
SKIES AND DIMINISHING WINDS ACROSS THE ENTIRE.

PARTLY TO MOSTLY SUNNY CONDITIONS CAN BE EXPECTED TO START THE DAY
ON TUESDAY. CLOUDS WILL BE ON THE INCREASE TUESDAY AFTERNOON IN
ADVANCE OF THE NEXT SYSTEM MOVING ACROSS THE GREAT LAKES. MOST OF
TUESDAY WILL BE DRY BUT ANY PRECIPITATION SHOULD HOLD OFF UNTIL
TUESDAY EVENING.

TEMPERATURES ON MONDAY WILL BE BELOW NORMAL AND THEN RISE TO A BIT
ABOVE NORMAL LEVELS ON TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE PERIOD WILL BEGIN WITH UPPER LEVEL RIDGE MOVING EAST AND
MOISTURE OVERSPREADING THE REGION TUESDAY NIGHT INTO WEDNESDAY.
THE SURFACE LOW AND OCCLUSION WILL CONTINUE NORTHEAST OUT OF THE
GREAT LAKES REGION WITH SECONDARY LOW FORMING NEAR AND ALONG THE
MAINE COAST BY EARLY WEDNESDAY MORNING. THE 06Z/12Z GFS/00Z
ECMWF/00Z CMC ALL INDICATE LOW FORMING TO THE SOUTH. AS THE
NORTHERN LOW CONTINUES TO PROGRESS NORTH AND EAST THE SOUTHERN LOW
WILL BECOME MAIN FEATURE. THIS WILL BRING WRAP AROUND MOISTURE
MAINLY ACROSS NORTHERN MAINE INTO THURSDAY. A UPPER LEVEL RIDGE
WILL SLIDE EAST GOING INTO FRIDAY AND SATURDAY. THE 06Z/12Z
GFS/00Z ECMWF/06Z DGEX ALL INDICATE THE SURFACE LOW THAT FORMS IN
THE CENTRAL PLAINS STATES THURSDAY WILL STAY MOSTLY SOUTH OF THE
AREA WITH LOW QPF SIGNALS GOING INTO SATURDAY. TEMPERATURES
ACROSS THE REGION WILL BE CLOSE TO NORMAL TO SOME ABOVE FOR MOST
OF THE PERIOD.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: MSLY IFR IN LGT FALLING SN ALL SITES...TRANSITIONING TO
LIFR AND VLIFR FROM S TO N DURG THE DAY SUN IN BOTH SN AND BLSN
AND CONT THRU MOST OF THE NGT SUN NGT. KFVE WILL INITIALLY START
AS MVFR LATE THIS AFTN...BEING INITIALLY N OF THE MAIN SN AREA.

SHORT TERM: LINGERING MVFR CIGS AND SCT SHSN EARLY MONDAY NRN
TERMINALS OTHERWISE VFR THROUGH MOST OF TUESDAY. MVFR/IFR CONDS
ARE LIKELY IN PRECIPITATION TUESDAY NIGHT AND INTO WEDNESDAY
MAINLY NRN TERMINALS. VFR FOR THURSDAY.

&&

.MARINE...
NEAR TERM: WE HAVE UPGRADED THE STORM WATCH TO STORM WARNING THIS
UPDATE. WINDS WILL INCREASE...SLOWLY AT FIRST TNGT...THEN MORE
RAPIDLY DURG THE DAY SUN TO STORM FORCE BY MID AFTN. MAX WIND GUST
POTENTIAL FROM LATE SUN AFTN THRU THE OVRNGT HRS SUN NGT IS 60 KT
AT BUOY LVL. STARTED WITH WW3 WV HTS AND THEN BEEFED THEM UP AN
ADDITIONAL 2 TO 3 FT OVR OUTER MZS.

SHORT TERM: GALE FORCE WINDS CAN BE EXPECTED MOST OF MONDAY WITH
WINDS DECREASING TO SMALL CRAFT ADVISORY LEVELS MONDAY NIGHT.
WIND/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TUESDAY
AND THEN INCREASE TO SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT AND
WEDNESDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO 4 AM EST MONDAY
     FOR MEZ001>006-010-011-015-031.
     BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR MEZ016-017-029-030-032.
MARINE...STORM WARNING FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
     ANZ050>052.

&&

NEAR TERM...VJN
SHORT TERM...DUDA
LONG TERM...JORDAN
AVIATION...VJN
MARINE...VJN/DUDA
Hazardous weather outlook, Feb 16, 3:46 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
346 PM EST SAT FEB 16 2013

MEZ001>006-010-011-015-031-172100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
346 PM EST SAT FEB 16 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ016-017-029-030-032-172100-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
346 PM EST SAT FEB 16 2013

...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-172100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
346 PM EST SAT FEB 16 2013

...STORM WARNING IN EFFECT FROM 1 PM SUNDAY TO 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:51 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset24 hr

Nearby

Storm Warnings in Maine, 2013Every storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.